MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EPIC BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EPIC BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00572340
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an epic biliary stent was used in the common bile duct to treat a malignant stricture during a bilateral stenting procedure performed on (b)(6) 2024.The patient's anatomy was tortuous and was dilated prior to stent placement.During the procedure, the first stent was successfully placed in the left hilar duct; however, the second stent could not be deployed and while pulling out the stent, the handle was broken.The stent was fully covered by the outer sheath when it was removed from the patient.The procedure was completed with a different device.There were no patient complications reported as a result of this event.Note: this event has been deemed an mdr reportable event based on the investigation results which revealed that the inner sheath was detached.Please see block h11 for full investigation details.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0501 captures the investigation findings of inner sheath detached.Block h11: an epic biliary stent and delivery system were received for analysis.The stent was received fully constrained and in a correct position on the delivery system.Visual inspection found the handle rack separated from the pull grip.The inner sheath located approximately 70mm distal to the handle rack was detached and kinked at more than one location.A functional inspection related to the stent deployment could not be performed due to the separation of the inner sheath and handle.No other problems were noted with the stent and delivery system.Product analysis confirmed the reported events of stent failure to deploy and handle break.The investigation concluded that the inner sheath was kinked likely when the device was attempted to advance or position which could have then contributed to the stent being unable to deploy.The handle break and inner sheath detachment were likely due to excessive force being applied when the device was attempted to be withdrawn from the patient.It was reported that the stricture was malignant and the anatomy tight/tortuous, this encountered challenging patient anatomy may cause extrinsic compression or severe angulation of the bile duct.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to patient condition.A product labeling review identified that the device was used per the instructions for use (ifu) / product label.

Brand Name
EPIC BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key21105767
Report Number3005099803-2024-06808
Device Sequence Number18336557
Product Code FGE
UDI-Device Identifier08714729896968
UDI-Public08714729896968
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K171809
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/02/2025
Device Model NumberM00572340
Device Catalogue NumberM00572340
Device Lot Number0030782425
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2024
Initial Report FDA Received Date01/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown